Writing in pain

Woke up to a migraine at 6:40 am, took excedrin & tried to sleep. Thought it worked. Woke up 10:30am bam migraine had to take another pill. Still have pain & I'm worried

12 Replies

oldestnewest
  • Hi sorry to hear that Sometimes sleep can make migraine worse.I know it does for me .if I wake with a migraine I have to stay awake. Do you suffer with many migraines

  • Unfortunately yes. I was pain free for a month (record) but August they started all over again

  • Have you seen a gp or neurologist ..I have tried many many tablets most of which haven't worked but recently my neurologist prescribed nortriptline and candesartan and I have about 15 pain free days a month .it used to be three or four pain free days a month so its definatley improving

  • Have not seen a neurologist but my pcp prescribed sumatriptan spray which I'm scared to take :/

  • Triptans are really good when they work.try it ..I used to be afraid of taking new tablets but as the migraines progressed over the years I would now try anything !!

  • Don't be afraid of the sumatriptan spray. Triptons are really helpful

  • The spray looks confusing I might have to look up how to use it since I accidentally wasted one already testing how to spray it. I'll consider taking it the next attack since I already took an excedrin at 10am today

  • K-7. I go through that everyday. We probably have rebound headaches on top of migraines. I know how you feel. When you don't sleep you are always tired and then double whammy with migraine pain on top of it! I will pray for you along with myself Bless you

  • So sorry to hear you are in that pain..the drug you have taken is going to work for a bad headache but not for migraine. For migraine you need a triptan..the doctor needs to prescribe it. If possible phone the doc and say you need a sumatriptan injection cos it is hard to absorb a tablet at this stage.. Either one you administer yourself or they come and give it. The other thing that can work is a prochlorperazine injection.

    It is really important to get across (as they did at the migraine summit)that migraine be treated with the right drugs. There are several different triptans, and they can be in tablet form, wafer, nasal sprays or injection. Go and see the doc when you are back on your feet.

    Thinking of you

    Pippa

  • I was prescribed a simatriptan spray but I'm scared to take it after reading side effects and a nose spray seems intimidating to me

  • Take the sumatriptan..all medication has lists of side effects. They are unlikely to be as bad as the migraine itself. Have courage! Lots of people are on this medicine.

    Pippa

  • I wouldn't worry, I have had migraines since I was 8, I am now approaching my 25th birthday. My migraines cause me to go numb on one side of my body, have slurred speech, tunnel vision, nausea, sickness, confusion and a blinding headache that lasts for days. I lost one job and had to quit another, I have been on every medication known to man and I am triggered by everything from partying to stress to sex to an all you can eat buffet. Unfortunately some of us are cursed with this and we just have to find something that can help relieve the pain. The only thing that I have tried and gives me some sort of relief is a medication called atenolol, I take two a night as a preventive and i don't have them as often, they haven't stopped but they are better. I hope that helps

You may also like...